Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Why am I having rashes even after taking fluconasole salt for tinea cruris?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5931 Questions
I have this tinea cruris. (fungal infection). there were slight appearances of rashes. Later in October 2009, it started aggravating. More itching, etc. I took regulalrly fluconasole salt but now that too could not find relief. i am tired of this
Posted Mon, 6 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 41 minutes later
Brief Answer: Terbinafine tablets+cream+Antifungal powder Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX Tinea cruris can be recurrent: >If the predisposing factors(underlying diabetes; Obese individuals; hot,humid condition etc) are not taken care of >If the treatment is taken irregularly or incompletely. >Sometimes if the fungus is resistant to the oral antifungal. Fluconazole is fungistatic (inhibits fungus growth) therefore it does'nt kill the fungus; that may be one of the factors for recurrence specially in hot, humid conditions when the fungus gets a chance to re-proliferate. As a treating dermatologist i usually ask my patients to take Terbinafine which is fungicidal(kills fungus). Topical treatment forms a useful adjuvant to oral treatment. In my practice i find good results with topical terbinafine cream for 2-4 weeks. In addition to topical cream, an antifungal dusting powder keeps the area dry and does'nt allow the fungus to proliferate again. An oral antihistamine like cetrizine once daily, helps with the itch part. General measures like bathing twice daily and wearing loose cotton undergarments and loose fitting clothes also help. Predisposing factors if present like diabetes, obesity need to be addressed too. hope this helps. take care regards
Above answer was peer-reviewed by
Follow-up: Why am I having rashes even after taking fluconasole salt for tinea cruris? 17 hours later
kidly advise for how much time i have to take these medicines and in what quantity?
Answered by Dr. Kakkar S. 4 hours later
Brief Answer: Antifungal treatment for 4-6 weeks Detailed Answer: Hi. >I prescribe oral terbinafine 250 mg once daily for 4-6 weeks to my patients. >I ask my patients to apply Terbinafine cream twice daily for 4-6 weeks. >Once tinea is treated i usually ask my patients to use an antifungal dusting powder. Antifungal dusting powder helps to prevent it from recurring. take care
Above answer was peer-reviewed by
Follow-up: Why am I having rashes even after taking fluconasole salt for tinea cruris? 2 hours later
at which time i have to take terbinafine 250 mg tablet and of which company kindly advise.
Answered by Dr. Kakkar S. 9 minutes later
Brief Answer: Kindly get a prescription for terbinafine Detailed Answer: Hi. Once daily after Dinner would be ok. There are a lot of brands available for Terbinafine salt. Since it is a prescription drug. So you won't get it over the counter. I would advice that you get a prescription for it from your nearby dermatologist. Your dermatologist would be the most appropriate person to prescribe a particular brand of terbinafine. Take care regards Dr. Kakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor